Home|Journals|Articles by Year

Directory for Medical Articles
 

Case Report

Düşünen Adam. 2014; 27(3): 257-260


Suicide attempt by subcutaneous injection of cyanide: a case report

Meliha Zengin Eroğlu, Tufan Güneş, Melike Nebioğlu.


Abstract

Cyanide is a powerful poison which cause inhibition of mitochondrial cytochrome oxidase system. Cyanide poisining can present in a wide variety of forms such as inhalation, ingestion or injection. Dermal exposure is rare, very few case reports have been reported about cyanide. In this paper, we present an uncommon case of a suicide attempt with cyanide injection. A 91 year old man with a history of depression admitted to the emergency department after injected cyanide to himself subcutaneously. He was diagnosed with depressive disorder and hospitalized after psychiatric assessment. The psychiatric history of this patient suggests that depression in elderly can give way to serious suicides attempts. Psychiatrists interested in treatment of elderly depressed patients should do careful monitoring about suicide.

Key words: Depression, suicide, cyanide

Article Language: Turkish English






Full-text options


Share this Article



Online Article Submission
• ejmanager.com







eJManager.com
Review(er)s Central
About BiblioMed
License Information
Terms & Conditions
Privacy Policy
Contact Us

The articles in Bibliomed are open access articles licensed under the terms of the Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License (https://creativecommons.org/licenses/by-nc-sa/4.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.